Alert archive / California / Red Flag Warnings in 2008

Red Flag Warning 42, NWS Phoenix, AZ

October 10, 2008Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this red flag warning at Oct 10, 2008, 4:20 AM PDT for Riverside County, San Bernardino County, California. It took effect at Oct 10, 2008, 2:00 PM PDT. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 10, 2008, 4:20 AM PDT (11:20 UTC)
In effect from
Oct 10, 2008, 2:00 PM PDT
Expired
Oct 10, 2008, 9:00 PM PDT
In force
7 hr
Issued by
NWS Phoenix, AZ

Counties Riverside County, CA, San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Oct 10, 3:14 PM PDTNON-TSTM WND GST 46E Opal Mountain Raws, CA
Oct 10, 3:14 PM PDTNON-TSTM WND GST 46Opal Mountain Raws, CATHE PEAK WIND GUST AT THE OPAL MOUNTAIN RAWS WAS 46 MPH. WIND GUSTS OF 40 MPH OR GREATER WERE RECORDED FROM 214 PM THROUGH 614 PM.
Oct 10, 6:51 PM PDTNON-TSTM WND GST 46Squaw Springs Raws, CA
Oct 10, 6:51 PM PDTNON-TSTM WND GST 46W Squaw Springs Raws, CA
Oct 10, 7:40 PM PDTNON-TSTM WND GST 45Barstow-Daggett Ap, CA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 101120
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
420 AM MST FRI OCT 10 2008

CAZ230-102330-
/O.NEW.KPSR.FW.W.0042.081010T2100Z-081011T0400Z/
/O.NEW.KPSR.FW.A.0015.081011T1700Z-081012T0100Z/
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
420 AM PDT FRI OCT 10 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS
AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS
AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING. A SHARP COLD FRONT WILL SWEEP THROUGH THE AREA BY THIS
AFTERNOON...BRINGING WIND GUSTS TO 35 TO 40 MPH. THE RELATIVE
HUMIDITY WILL DROP BEHIND THE FRONT...AND SEVERAL HOURS OF RH LESS
THAN 15 PERCENT IS LIKELY. THE COMBINATION OF STRONG WINDS AND VERY
LOW HUMIDITY WILL CREATE WIDESPREAD HAZARDOUS FIRE WEATHER
CONDITIONS.

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ALSO ISSUED A FIRE
WEATHER WATCH FOR JOSHUA TREE NATIONAL PARK FOR SATURDAY MORNING
THROUGH SATURDAY AFTERNOON. A STRONG PRESSURE GRADIENT WILL DEVELOP
ACROSS THE AREA BEHIND THE COLD FRONT. THIS WILL LEAD TO ANOTHER
ROUND OF GUSTY WINDS...TO NEAR 40 MPH. IN ADDITION...RH VALUES LESS
THAN 15 PERCENT ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. THE
COMBINATION OF STRONG WINDS AND LOW HUMIDITY VALUES MAY CREATE
WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING...AND FIRE WEATHER WATCH.

$$

AZZ131-132-CAZ231-232-102330-
/O.NEW.KPSR.FW.A.0015.081011T1700Z-081012T0100Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
420 AM MST FRI OCT 10 2008 /420 AM PDT FRI OCT 10 2008/

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FIRE WEATHER
WATCH FOR YUMA AND VICINITY...THE LOWER COLORADO RIVER VALLEY...
SOUTHWEST AND SOUTH-CENTRAL DESERTS...AND IMPERIAL AND EASTERN
RIVERSIDE COUNTIES FOR SATURDAY MORNING THROUGH SATURDAY AFTERNOON.
A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE AREA BEHIND THE
COLD FRONT. THIS WILL LEAD TO SUSTAINED WINDS OF 20 TO 30 MPH AND
GUSTS TO NEAR 40 MPH. IN ADDITION...RH VALUES LESS THAN 15 PERCENT
ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. THE COMBINATION OF
STRONG WINDS AND LOW HUMIDITY VALUES MAY CREATE WIDESPREAD HAZARDOUS
FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THIS FIRE WEATHER WATCH.

$$
2 follow-up statements
000 
WWUS85 KPSR 101235 CCA
RFWPSR

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
526 AM MST FRI OCT 10 2008

CAZ230-110045-
/O.COR.KPSR.FW.W.0042.081010T2100Z-081011T0400Z/
/O.COR.KPSR.FW.A.0015.081011T1700Z-081012T0100Z/
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
526 AM PDT FRI OCT 10 2008

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS
...LOW HUMIDITY...AND VERY DRY FUELS...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS
...LOW HUMIDITY AND VERY DRY FUELS...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING. A SHARP COLD FRONT WILL SWEEP THROUGH THE AREA BY THIS
AFTERNOON...BRINGING WIND GUSTS TO 35 TO 40 MPH. THE RELATIVE
HUMIDITY WILL DROP BEHIND THE FRONT...AND SEVERAL HOURS OF RH LESS
THAN 15 PERCENT IS LIKELY. THE COMBINATION OF STRONG WINDS AND VERY
LOW HUMIDITY WILL CREATE WIDESPREAD HAZARDOUS FIRE WEATHER
CONDITIONS.

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ALSO ISSUED A FIRE
WEATHER WATCH FOR JOSHUA TREE NATIONAL PARK FOR SATURDAY MORNING
THROUGH SATURDAY AFTERNOON. A STRONG PRESSURE GRADIENT WILL DEVELOP
ACROSS THE AREA BEHIND THE COLD FRONT. THIS WILL LEAD TO ANOTHER
ROUND OF GUSTY WINDS...TO NEAR 40 MPH. IN ADDITION...RH VALUES LESS
THAN 15 PERCENT ARE EXPECTED TO DEVELOP DURING THE AFTERNOON. THE
COMBINATION OF STRONG WINDS AND LOW HUMIDITY VALUES MAY CREATE
WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING...AND FIRE WEATHER WATCH.

$$

AZZ131-132-CAZ231-232-110045-
/O.COR.KPSR.FW.A.0015.081011T1700Z-081012T0100Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
526 AM MST FRI OCT 10 2008 /526 AM PDT FRI OCT 10 2008/

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON FOR SOUTHEAST CALIFORNIA...EASTWARD TO THE
SOUTH-CENTRAL ARIZONA DESERTS FOR STRONG WINDS...LOW RELATIVE
HUMIDITIES...AND A HIGH FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FIRE WEATHER
WATCH FOR YUMA AND VICINITY...THE LOWER COLORADO RIVER VALLEY...
SOUTHWEST AND SOUTH-CENTRAL DESERTS...AND IMPERIAL AND EASTERN
RIVERSIDE COUNTIES FOR SATURDAY MORNING THROUGH SATURDAY AFTERNOON.
A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE AREA BEHIND THE
COLD FRONT. THIS WILL LEAD TO SUSTAINED WINDS OF 20 TO 30 MPH AND
GUSTS TO NEAR 40 MPH. IN ADDITION...RH VALUES LESS THAN 15 PERCENT
MAY DEVELOP DURING THE AFTERNOON. THE COMBINATION OF STRONG WINDS
AND LOW HUMIDITY VALUES MAY CREATE WIDESPREAD HAZARDOUS FIRE WEATHER
CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THIS FIRE WEATHER WATCH.

$$
000 
WWUS85 KPSR 102241
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
341 PM MST FRI OCT 10 2008

CAZ230-110400-
/O.CAN.KPSR.FW.A.0015.081011T1700Z-081012T0100Z/
/O.CON.KPSR.FW.W.0042.000000T0000Z-081011T0400Z/
CALIFORNIA FIRE WEATHER ZONE 230                                 
JOSHUA TREE NATIONAL PARK-
341 PM PDT FRI OCT 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS...LOW
HUMIDITIES...AND VERY DRY FUELS...
...FIRE WEATHER WATCH IS CANCELED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE FIRE
WEATHER WATCH. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM
PDT THIS EVENING. 

A DRY COLD FRONT WILL APPROACH AND MOVE ACROSS JOSHUA TREE NATIONAL
PARK THIS AFTERNOON AND TONIGHT. THE COMBINATION OF STRONG WINDS AND
LOW HUMIDITIES CAN BE EXPECTED TO CONTINUE UNTIL ABOUT 9 PM BEFORE
HUMIDITIES BEGIN TO IMPROVE. HOWEVER...SOUTHWEST AND WEST WINDS OF
15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH CAN BE EXPECTED TO CONTINUE
PAST MIDNIGHT.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

AZZ131-132-CAZ231-232-102345-
/O.CAN.KPSR.FW.A.0015.081011T1700Z-081012T0100Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
CALIFORNIA FIRE WEATHER ZONE 232                                 
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
341 PM MST FRI OCT 10 2008 /341 PM PDT FRI OCT 10 2008/

...FIRE WEATHER WATCH IS CANCELED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE FIRE
WEATHER WATCH. 

THE COMBINATION OF WIND AND HUMIDITIES DURING THE DAY SATURDAY OVER
SOUTHWEST AND SOUTH-CENTRAL ARIZONA ARE NO LONGER EXPECTED TO REACH
CRITICAL THRESHOLDS. HOWEVER...SOME MOUNTAINTOP LOCATIONS WILL QUITE
POSSIBLY REACH CRITICAL THRESHOLDS. ISOLATED VALLEY LOCATIONS MAY
BRIEFLY REACH CRITICAL THRESHOLDS BUT ARE NOT EXPECTED TO MEET
DURATION REQUIREMENTS.

$$

AJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 10, 4:10 AM PDT, 10 minutes earlier.

Area forecast discussion, Oct 10, 4:10 AM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
410 AM MST FRI OCT 10 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
AN INTENSE UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPING OVER THE
WESTERN STATES WILL USHER WINDY AND MUCH COOLER WEATHER INTO ARIZONA
AND SOUTHEAST CALIFORNIA THIS WEEKEND. MOISTURE ENTERING THE REGION
FROM MEXICO WILL ALSO GIVE A CHANCE OF SHOWERS TO PARTS OF SOUTH-
CENTRAL ARIZONA TONIGHT THROUGH SATURDAY...MAINLY FROM THE PHOENIX
AREA EASTWARD. THERE WILL BE LESS WIND ON SUNDAY AS THE LOW PRESSURE
SYSTEM WEAKENS...WITH COOL TEMPERATURES REMAINING. HIGHER PRESSURE
ALOFT NEXT WEEK WILL RESULT IN DRY AND WARMER WEATHER.

&&

.DISCUSSION...
CLEAR SKIES NOTED ON SATELLITE IMAGERY ACROSS THE PHX CWA OVERNIGHT
WITH WINDS GENLY LESS THAN 10 KTS. IR PIX ALSO SHOWING HURRICANE
NORBERT DOWN NEAR 20N/114W AND MOVING N/NWWD.

WV IMAGERY SHOWING THE STRONG TROUGH DEVELOPING OVER THE WRN US AS
UPPER RIDGE BUILDS OVER THE ERN PAC NEAR 140W. MODELS IN VERY GOOD
AGREEMENT NOW WITH THE EXPECTED INTENSIFYING AND MOVING OF THIS
TROUGH/UPPER LOW OVER THE NEXT COUPLE OF DAYS. AS TROUGH DROPS SWD...
IT WILL BEGIN TO TAP SOME OF NORBERT/S LOW/MID LEVEL MOISTURE IN
DEVELOPING SELY AGEOSTROPHIC FLOW. DYNAMICS WILL BE STRONG ENOUGH TO
LIFT THIS MOISTURE AND GIVE INCREASING THREAT OF SHOWERS TO OUR FAR
ERN CWA LATER TONIGHT AND THRU MUCH OF SATURDAY. IT APPEARS THAT THE
GREATER PHX AREA WILL BE ON THE FAR WRN EDGE OF PRECIP SHIELD...WITH
MOST OF THE SIGNIFICANT QPF AMOUNTS STAYING OVER ZONE 24. COULD
EASILY SEE ONE QUARTER TO ONE HALF INCH OF PRECIP FROM ABOUT GLOBE
EWD WITH THIS EVENT. BY SATURDAY AFTERNOON...VERY DRY AIR WILL WRAP
NEWD INTO THE LOW CIRCULATION...THEREBY CUTTING OFF PRECIP OVER ALL
BUT EXTREME ERN CWA BY SATURDAY AFTERNOON.

TO BE SURE...WIND WILL BE THE MAIN WEATHER FEATURE TO CONTEND WITH
NEXT 24 TO 48 HOURS. AS HEIGHT/PRESSURE GRADIENTS TIGHTEN ACROSS THE
REGION WITH THE LOW TO OUR N...WE SHOULD SEE A MARKED INCREASE IN
WIND SPEEDS BY AFTERNOON...ESPECIALLY OVER HIGHER TERRAIN AREAS OF
FAR WRN CWA. DECIDED TO HOIST A WIND ADVISORY FOR JOSHUA TREE NP
FROM 21Z-04Z. AND...SINCE HUMIDITIES WILL BE NEAR 15 PCNT HAVE ALSO
ISSUED A RED FLAG WARNING SAME AREA TODAY. ON SATURDAY AS THE COLD
FRONT SWEEPS ACROSS THE AREA...WE SHOULD SEE STRONGEST WIND SPEEDS
SHIFT TO SCNTRL AZ ZONES...WITH SOME GUSTS TO NEAR 40 MPH POSSIBLE.
WIND ADVISORY HAS THEREFORE BEEN ISSUED FOR THESE AREAS LATE SAT
MORNING INTO EARLY SATURDAY EVENING. IN ADDITION...MUCH DRIER AIR
ADVECTING INTO THE REGION ON SATURDAY WILL GIVE LOCALIZED SURFACE
HUMIDITIES LESS THAN 15 PCT OVER THE ENTIRE CWA EXCEPT FOR ZONE 24.
HAVE ISSUED FIRE WEATHER WATCH TO ACCOUNT FOR THIS.

BY SUNDAY...THE UPPER LOW WILL BEGIN LIFTING NEWD INTO THE NRN
ROCKIES...LEAVING BEHIND GENERAL TROUGHINESS ACROSS THE AREA THAT
WILL PERSIST THROUGH MONDAY. WILL BE BREEZY ON SUNDAY...BUT MUCH
LESS WIND THAN SATURDAY. MAIN FOCUS AREA FOR WIND WILL BE DOWN THE
LOWER CO RIVER VALLEY BOTH MONDAY AND TUESDAY. MUCH COOLER AIRMASS
THAT WILL SETTLE IN OVER THE REGION OVER THE WEEKEND WILL GRADUALLY
MODIFY BACK TO NEAR OR SLIGHTLY ABOVE NORMAL VALUES BY THE MIDDLE OF
NEXT WEEK UNDER HIGHER PRESSURE ALOFT AND INCREASING THICKNESSES.

&&

.AVIATION...
KPHX AND KIWA AIRFIELDS...CLEAR SKIES AND LIGHT SFC WINDS EXPECTED
THROUGH 16Z...WITH MUCH STRONGER WINDS OF 20-30 KTS THRU 2 THSD FT
AGL. LOCAL AREAS OF LOW LEVEL WIND SHEAR OF 20 KTS IS POSSIBLE THIS
MORNING. INCREASING MOISTURE IS ALSO UNDERWAY...DEW POINTS RAMPING
UP ACROSS MOST OF SOUTHERN AZ...WILL LEAD TO SCT CLOUDS...OCNL BKN
IN EASTERN PORTIONS. SLGT CHC OF -SHRA TO THE EAST OF KIWA AFTER
0200Z. SHARP COLD FRONT EXPECTED TO SWEEP THRU THE PHOENIX AREA
SATURDAY FOR STRONGER WEST WINDS...BUT NOT CONFIDENT ENUF TO
INTRODUCE ANY BLWG DUST AND LOWER VSBYS IN KPHX OR KIWA TAFS.

SOUTHEAST CA AND THE COLORADO RIVER VALLEY...INCLUDING KIPL...KNYL
AND KBLH...A SHARP COLD FRONT...NEAR LAS VEGAS AT 12Z WILL SWEEP
INTO THE SOUTHEAST CALIFORNIA AREA BY THIS AFTERNOON...AND STRONG
GUSTY SFC WINDS...POSSIBLY SOME PATCHY BLWG DUST...IS EXPECTED.
MOSTLY CLEAR SKIES ARE ALSO FORECAST THIS PERIOD.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH MONDAY...
DEEP UPPER LOW PRESSURE SYSTEM WILL GIVE WINDY WEATHER TO ALL FIRE
WX ZONES ON SATURDAY...AND THERE WILL BE A SLIGHT CHANCE OF SHOWERS
OVER SCNTRL AZ FRIDAY EVENING THROUGH SATURDAY...ESPECIALLY HIGHER
TERRAIN. MEANWHILE...WITH DRIER AIR WRAPPING INTO THE REGION FROM
THE SW BY SATURDAY...HUMIDITIES AND WINDS COULD REACH CRITICAL
THRESHOLDS FOR A FEW HOURS SATURDAY AFTN/EARLY EVENING...MAINLY OVER
SCNTRL AZ DESERTS. LATER SHIFTS WILL NEED TO ASSESS THE POSSIBLE NEED
FOR A FIRE WEATHER WATCH THIS AREA. LESS WIND EXPECTED ON SUNDAY AS
THE UPPER LOW GRADUALLY WEAKENS...BUT STILL COULD SEE SOME GUSTS
NEAR 25 MPH. BY MONDAY...GENERALLY CLEAR SKIES AND MUCH LESS WIND
WILL BE THE RULE ACROSS THE AREA UNDER HIGHER PRESSURE ALOFT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR AZZ131-132.

     WIND ADVISORY FROM 10 AM TO 6 PM MST SATURDAY FOR
     AZZ022>024-027-028.

CA...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR CAZ230>232.

     RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS
     EVENING FOR CAZ230.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING
     FOR CAZ030.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ESTLE
AVIATION...SIPPLE
FIRE WEATHER...ESTLE
Hazardous weather outlook, Oct 9, 5:48 PM PDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
548 PM MST THU OCT 9 2008

AZZ021>023-026>028-101300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
548 PM MST THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.TONIGHT AND FRIDAY

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.SATURDAY THROUGH WEDNESDAY

SATURDAY...
A VERY STRONG PACIFIC COLD FRONT WILL MOVE QUICKLY INTO ARIZONA
EARLY SATURDAY. INCREASING WIND IS EXPECTED SATURDAY...WITH GUSTS TO
NEAR 40 MPH BY MID MORNING ACROSS A LARGE PART OF SOUTH CENTRAL
ARIZONA. THIS INCLUDES THE GREATER PHOENIX AREA...GILA BEND...
BOUSE...TACNA...WICKENBURG...AND CASA GRANDE. AREAS OF DENSE BLOWING
DUST CAN ALSO EXPECTED THROUGHOUT THE DAY.

SUNDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ020-025-CAZ030>033-101300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
548 PM MST THU OCT 9 2008 /548 PM PDT THU OCT 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.TONIGHT AND FRIDAY...

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.SATURDAY THROUGH WEDNESDAY...

SATURDAY...A VERY STRONG PACIFIC COLD FRONT WILL MOVE QUICKLY INTO
SOUTHEAST CALIFORNIA FRIDAY NIGHT AND EARLY SATURDAY. STRONG WINDS
ARE EXPECTED AFTER FRIDAY MIDNIGHT...CARRYING INTO SATURDAY MORNING.
WIND GUSTS TO NEAR 40 MPH WILL DEVELOP ACROSS A LARGE PART OF
SOUTHEAST CALIFORNIA AND THE COLORADO RIVER. THIS INCLUDES JOSHUA
TREE NATIONAL PARK...THE IMPERIAL VALLEY OF CALIFORNIA...THE SALTON
SEA...AND THE LENGTH OF THE COLORADO RIVER FROM PARKER TO YUMA. LARGE
AREAS OF BLOWING DUST AND SAND ARE ALSO POSSIBLE FROM LATE FRIDAY
NIGHT THROUGH SATURDAY AFTERNOON.

.SUNDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ024-101300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
548 PM MST THU OCT 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.TONIGHT AND FRIDAY...

NO WEATHER HAZARD ARE EXPECTED.

.SATURDAY THROUGH WEDNESDAY...

SATURDAY...A WIND ADVISORY IS POSTED FOR SATURDAY. SOUTHWEST WIND
GUSTS IN THE 40 TO 50 MPH RANGE ARE EXPECTED TO DEVELOP BY EARLY
SATURDAY MORNING AND CONTINUE THROUGH EVENING. A VERY STRONG PACIFIC
COLD FRONT WILL MOVE QUICKLY INTO ARIZONA.

.SUNDAY THROUGH WEDNESDAY...
NO WEATHER HAZARDS ARE IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:46 AM PDTWind AdvisoryPSR28 hr
Oct 10, 4:20 AM PDTFire Weather WatchPSRImperial, Riverside, San Bernardino11 hr

Nearby

Red Flag Warnings in California, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.